Forum Replies Created
Hi all- turns out my diarrhea 10 months out from opdivo treatment IS colitis from the treatment.
- September 15, 2019 at 4:48 pm
Please if you get diarrhea, have it checked out.
I was just on dr- fatigue and figured it work itself out, but It doesn’t work that way. Thanks to Dana. farber for their dogged follow up to get me to see the light and go in!
On steroids now and hoping for recovery soon.
Be well all -bethL
Hi – I am almost 10 months out since my last Nivo infusion(did a year for stage 3)- and started having diarrhea about 2 months ago. I never had it during treatment. I have an appt with Gastro next month but am hoping it eases before then. I thought was from stress from other things in my life, but maybe is related to the immuno.
- September 3, 2019 at 8:34 pm
thanks for bringing this up and best of luck to you – hopefully you are feeling well soon!
- February 21, 2019 at 4:47 pm
Hi Holly –
Sorry to hear you are in this situation. It really is a difficult decision, and I dont think there is a wrong answer. I was diagnosed 3A june 2017, and after surgery and lots of research started a year of Opdivo in October. I finished October 2018 and have to say it was all worth it! I feel like I have done everything I can, and maybe that will keep this evil disease at bay. I had lost my ex-bf to melanoma just months before my diagnosis, so I wanted some extra assurance.
I have no idea when/if the Opdivo worked. and struggled with the length of treatment also. But I always had faith that the drs had the research that backed a 12 month treatment length for 3A. If it comes back, I know there are OTHER immuno drugs that could be used, so that was helpful in sticking with it.
The once a month treatment -which started halfway thru my treatments -made it MUCH easier – was hard to get psyched up for every other week visits to the clinic- so hopefully that's an option if you go for the Opdivo.
Best of luck – feel free to contact me.
take care- Beth L
- July 30, 2018 at 6:38 pm
Hi- glad you got started and are feeling mostly well!!
I am on Opdivo – have 3 more 4 week infusions left (cant believe it!) and am here to assure you the the fatigue gets better, at least it did for me. I definitely dont have it as badly as I did with the every other week infusions. Just take the weekends to really NAP! I never napped before but became world class napper -especially the first few days after infusion. Helps a lot. I had joint pain but that also has cleared up a little over time – months 3-6 were the hardest for me.
Be kind to yourself, you will find the right pace! Looking at the finish line now I realize it was all worth it!!
Wishing you every good thought for a side effect free week!
- June 25, 2018 at 1:20 pm
Hi Laura –
Sorry about your diagnosis. It is a difficult thing to face – but – you have come to the right place. So much knowledge here and compassion. It helps more than you know. Like having a really big, really smart family!
I'm also in boston, so many resources, great doctors, great care. Rest assured you will get the help you need to beat this!
I'm a year into this, stage 3A and NED. and 3 more months of immunotherapy left. so feel really grateful for the support and education here.
If there is anything I can do to help, feel free to reach out.
Hang in there- you are on the right path!
- June 7, 2018 at 1:32 pm
Hi- Sorry to hear your news, BUT – glad you can get started tomorrow on the treatment. Hoping its an easy treatment week for you with no side effects. The crew at DFCI really have seen a lot -so I would trust them on the 6 weeks no side effects. I know it's a lot to worry about, but know you are in good hands and they can treat anything that might bother you after treatment.
I'll be thinking of you Friday- I actually will be getting my 4 week treatment there Friday afternoon. stay positive!
Mike- Have a terrific trip!
- August 19, 2019 at 4:33 pm
So glad to hear you have a plan in place. I am a big fan of yours – thanks for putting everything out here- including your vulnerabilities. I found that the hardest part of having this disease.
you are SO inspirational!
100% with you!
Be Well- BethL
- August 27, 2018 at 2:58 pm
I was on NIVO every 2 weeks and switched to monthly 3 months ago (about 6 months in). I find it much easier to do – the infusion is also only 30 minutes v 60 minutes before. I even find that I 'forget' I am a 'patient' on 2 of the 4 weeks in the middle of cycle and my life is back to normal until I get notification of next infusion. For me, I think becasue I had already gotten past my fatigue issue of the first 6 months, i havent had any trouble adjusting to new larger dose. All positive from my perspective!
Good luck to your son!
- June 25, 2018 at 2:23 pm
Hi Laura- I am being treated at Dana Farber by Dr Hodi and his staff. The care team there is great, caring,efficient. You can call the Melanoma Team at Dana and they can give you transfer info. Was a very easy process. Call the department -here is the number: 617-632-5055.
If you want to send me a private email I am happy to give you my phone # and we can talk.